Levaquin and cipro nightmare

by Olivia Hurst
(Eufaula, AL, USA)

I have been prescribed levaquin and cipro for years for frequent uti's and respiratory infections. Every time I was given the drug I was prescribed 500 mg every 12 hrs for 10 days. And for all those years I have always had significant pain in what I thought was arthritis and muscle pain all over my body.

I recently had an MRI of my right foot and ankle due to pain and swelling. I found out that I have significant fluid distention, severe tendinitis in every tendon in my foot and ankle except my Achilles' tendon, along with bursitis of my heel.

I am supposed to be getting another MRI of my left foot and ankle very soon bc it hurts even worse than the right.

I am being sent to an orthopedic surgeon to discuss my options. I have also been told that the pain that I'm having in both hands, arms, wrists, legs are more than likely tendinitis due to the horrific side effects of levaquin and cipro.

I am in a way glad I've found out that I'm not crazy or have fibromyalgia like I've been told for years, and in other ways feel a sense of hopelessness and discouragement b/c of the irreversible effects this has done to me. I am in so much pain every day of my life because of these drugs. I hate this!!!!

I am on OxyContin 10 mg 2 times a day....Percocet 10 mg 4 times a day......tizanidine 4 mg 2 times a day......Mobic 15 mg once a day......yet I still hurt. I've iced the areas of pain and rested and stayed off my feet.....yet to no avail. The one thing that does feel good is massage but I can't ever get anyone to rub me long enough. I guess I should try a massage therapist.

It's just I'm already on permanent disability for pulmonary hypertension and congestive heart failure and by the way I'm only 28 years old and I've got a 2 year old daughter that I need to be healthy and pain free enough to enjoy activities with.

If anyone has ANY advice please email me.

I'm really discouraged right now and I forgot to mention I also have cognitive impairment and mental fog for the past few years and I've read that these drugs can also cause that.


Joshua Answers:

Hi Olivia.

You're definitely not crazy. Levaquin and Cipro can be very bad news. And doctors are pretty clueless about it (and thus they put you on all sorts of pharmaceutical meds that have their own side effects and downsides).

1. Fluoroquinolones absolutely can cause cognivite impairment and mental fog. It's quite common, and for good reason: Fluoroquinolones deplete nutrition, and without that nutrition the brain can't function very well.

2. A lot of the pain probably is Tendonitis, but not in the way that you or your doctors/surgeons think of it.

See: What Is Tendonitis?

You have fluoroquinolone side effects, NOT regular tendonitis. Your doctors will treat you as if you have really bad regular tendonitis, and thus will continue to fail you since they don't understand what is happening in your body.

3. Massage helps you feel good temporarily, but in no way is it in the category of 'fix'.

Just like surgery for your tendonitis won't be.

You should only get surgery to repair a tear. Anything else...well...your body is in no state to undergo the trauma of surgery.

And again, your doctors don't understand that, so they're pumping you up with pain killers since there's nothing else they have to offer.

4. Having said that, at this point you have no chance of getting better unless your counter the negative actions that the Cipro and Levaquin did to your body.

Minimally, the fluoroquinolones have massively depleted your body of nutrition. And thus your body can't operate correctly.

This nutritional depletion explains your 'tendonitis' pain, the brain fog, the inability to recovery, the fibromyalgia symptoms, etc.

It is likely to blame for your heart issues (unless you have previous heart issues).

And that you had recurring UTI and respiratory issues points to that your body wasn't particularly healthy in the first place...by which I just mean it wasn't working very well due to a variety of factors including poor gut ecology and lack of nutrition.

Painkillers aren't going to fix anything. There is no pharmaceutical that can fix you/counter a levaquin/cipro side effect.

Time is incredibly unlikely to turn anything around at this point.

Surgery can't fix the underlying issues/problems.

I'm speaking bluntly here, but for good reason: This is serious business for you and there's a lot at stake.

The only way to recover from Levaquin and Cipro side effects is to counter what it did to you.

I highly suggest that you get The Fluoroquinolone Toxicity Solution and get into the forum we run to work with people on the program.

Tips or suggestions just aren't going to get you what you need. You need a complete game plan that covers all the bases.

Please give us an update of where you're at now (and get started on the program and in the forum).

See Related: My Quinolone Antibiotic Nightmare

See Related: Unexplained Pain From Levaquin And Dementia

See Related: Norfloxacin NIghtmare

See Related: Levaquin Nightmare 120,000mg Of Ciprofloxacin For A Prostate Infection

Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.

And, comments have a 3,000 character limit so you may have to comment twice.

Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.